Alert archive / Nebraska / Flash Flood Warnings in 2007
Flash Flood Warning 45, NWS Omaha, NE
NWS Omaha, NE issued this flash flood warning at Aug 28, 2007, 9:30 PM CDT for Douglas County, Sarpy County, Nebraska. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 28, 2007, 9:30 PM CDT (02:30 UTC)
- Expired
- Aug 28, 2007, 11:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Omaha, NE
- Area
- Whole counties
Counties Douglas County, NE, Sarpy County, NE
The radar
The Omaha radar (KOAX), 23 km from the middle of the area, began a volume at 02:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 2.5 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 64 J/kg
- Mixed-layer CIN
- -279 J/kg
- Mixed-layer LCL
- 2707 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KOAX 290234
FFWOAX
NEC055-153-290430-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
930 PM CDT TUE AUG 28 2007
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DOUGLAS COUNTY IN EAST CENTRAL NEBRASKA...
THIS INCLUDES THE CITY OF OMAHA...
SARPY COUNTY IN EAST CENTRAL NEBRASKA...
* UNTIL 1130 PM CDT
* AT 928 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM THUNDERSTORMS OVER WESTERN DOUGLAS AND WESTERN
SARPY COUNTIES WILL MOVE EAST INTO URBAN AREAS OF THOSE COUNTIES.
ANOTHER 1 TO 2 INCHES OF RAIN COULD FALL QUICKLY WITH THESE
THUNDERSTORMS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WATERLOO...
SPRINGFIELD...RALSTON...PAPILLION...OFFUTT AFB...MILLARD...LA
VISTA...GRETNA...ELKHORN AND BELLEVUE
THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 432 AND
454. AREAS IN CENTRAL AND DOWNTOWN OMAHA PRONE TO RUNOFF AND FLOODING
WILL LIKELY BECOME IMPASSIBLE AS THESE THUNDERSTORMS PASS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY AND
MOVE TO HIGHER GROUND.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
AS LITTLE AS SIX INCHES OF QUICKLY FLOWING WATER CAN CAUSE YOU TO
LOSE CONTROL OF YOUR VEHICLE. THIS INCLUDES PICKUP TRUCKS AND SPORT
UTILITY VEHICLES.
LAT...LON 4139 9643 4100 9625 4107 9606 4106 9588
4138 9596
$$
DERGAN2 follow-up statements
000
WGUS73 KOAX 290315
FFSOAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1012 PM CDT TUE AUG 28 2007
NEC055-153-290430-
DOUGLAS NE-SARPY NE-
1012 PM CDT TUE AUG 28 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR
SARPY AND DOUGLAS COUNTIES...
AT 1011 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THE
THUNDERSTORMS PRODUCING THE HEAVIEST RAINS HAD MOVED EAST OF THE
MISSOURI RIVER. HOWEVER MODERATE RAIN WILL CONTINUE TO FALL ACROSS
THE OMAHA METRO AREA THROUGH 11 PM. FLASH FLOODING IS STILL POSSIBLE
IN FLOOD PRONE AREAS...ESPECIALLY ALONG SADDLE CREEK ROAD WHERE
WATER RUNS OFF RAPIDLY.
MUCH OF SARPY COUNTY CAN EXPECT A QUICK HALF INCH OR INCH OF
ADDITIONAL RAINFALL THROUGH 11 PM AS WELL.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
LAT...LON 4139 9643 4100 9625 4107 9606 4106 9588
4138 9596
$$
DERGAN000
WGUS73 KOAX 290343
FFSOAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1039 PM CDT TUE AUG 28 2007
NEC055-153-290349-
DOUGLAS NE-SARPY NE-
1039 PM CDT TUE AUG 28 2007
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SARPY AND DOUGLAS
COUNTIES...
MODERATE RAIN WILL CONTINUE TO FALL ACROSS SOUTHERN DOUGLAS AND MOST
OF SARPY COUNTY THROUGH 1130 PM...BUT DECREASING RAINFALL RATES
SHOULD ALLOW THE WATER TO RUN OFF INTO DRAINAGE SYSTEMS.
PONDING OF WATER ON ROADS WILL CONTINUE...SO MOTORISTS ARE STILL
URGED TO USE CAUTION WHILE DRIVING TONIGHT.
LAT...LON 4139 9643 4100 9625 4107 9606 4106 9588
4138 9596
$$
DERGANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Aug 28, 3:04 PM CDT, 6 hours 26 minutes earlier.
Area forecast discussion, Aug 28, 3:04 PM CDT, 6 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 304 PM CDT TUE AUG 28 2007 .SHORT TERM...TONIGHT AND WEDNESDAY. MAIN WEATHER CONCERN AND CHALLENGE NEXT 7 DAYS CONTINUES TO BE CONVECTION COVERAGE/PCPN AMOUNTS IN THE SHORT TERM. SLOW MOVING COLD FRONT AT 19Z EXTENDED NEAR A SUX-GRI LINE. ALOFT SEVERAL EMBEDDED SHORTWV TROFS WERE INDICATED BY WATER VAPOR IMAGERY...ONE WAS MOVING INTO NERN NEBRASKA AND SECOND WAS MOVG ACROSS FAR SWRN NEBR/WRN KS. 18Z OAX SOUNDING SHOWED A MOISTENING AOB 850 MB BUT A BIT OF AN INCREASED CAP ABOVE 700 MB WITH WEAKENING ML CIN. BUFKIT FM 12Z NAM SHOWED OMA/LNK LOSING LOW LVL CIN AROUND 22Z...MAYBE AN HR OR TWO LATER THAN IT SHOWED YDA. GFS REMAINED CONSISTENT WITH CIN BASICALLY GONE BY 21Z AND 4KM WRF BLOWS UP A BKN CONVECTIVE LINE NEAR AND JUST NW OF SFC FRONT BETWEEN 20-21Z. SO WITH WEAKENING CIN AND INCREASED CU FIELD AHEAD OF FRONT...FEEL SECOND WAVE SHOULD AID IN COOLING THE LAYER ABOVE 700 MB AND PROVIDE ENOUGH FORCING TO GO ALONG WITH FRONTAL CONVERGENCE TO GO CATEGORICAL WITH POPS THE FIRST 6 HRS TNGT OVER A LARGE PART OF THE CWA. PRECIPITABLE WATER VALUES STILL FORECAST TO EXCEED 2 INCHES THIS EVENING VCNTY OF FRONT...AND ABOVE MENTIONED WAVES DO HAVE A TROPICAL CONNECTION. ALSO VECTOR MOVEMENT REALLY DECREASES THIS EVENING SO WL ALSO CONTINUE HEAVY RAIN MENTION AND WILL FORECAST A LARGE AREAL COVERAGE OF 1-1.5 INCHES RAINFALL TNGT. SOME HEAVIER AMOUNTS ARE QUITE POSSIBLE BUT WITH SEVERAL DRY...BREEZY AND WARM DAYS FEEL MOST BASINS CAN HOLD MORE THAN THE AROUND 2 INCH FFG VALUES POSTED. THUS FELT ENOUGH CUSHION EXISTS TO REFRAIN FROM FLASH FLOOD WATCH ALTHOUGH ISOLD FLOODING POSSIBLE. EXPECT CONVECTION TO SPLIT FOCUS AREAS ACROSS 2 AREAS LATER TNGT...ONE EAST OF THE CWA AS WAVE MOVES INTO IA AND OTHER TO OUR SW TOWARD THE THEN BETTER INSTABILITY...ALTHOUGH IT WILL BE MOVING INTO WARMER 700 MB TEMPS AND COULD WEAKEN. SO STARTED TRIMMING BACK POPS NRN ZONES AFT 06Z AND ALSO BEGAN CUTTING BACK ON QPF. LINGERING PCPN STILL POSSIBLE SRN ZONES WED MORNING...AND KEPT SMALL CHCS FAR SE IN THE AFTN. MADE LTL CHANGES TO TEMPS...RANGING FROM MID 70S N TO AROUND 80 S. .LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY. STILL DECENT AGREEMENT BETWEEN GFS ENSEMBLE MEAN AND ECMWF IN BUILDING UPPER RIDGE NW/NEWD INTO NRN RCKYS WRN HIGH PLAINS THROUGH THE END OF THE WEEK AND THEN FLATTENING IT SLIGHTLY AND SHIFTING IT EWD. STILL LITTLE APPARENT REASON TO MENTION ANY PCPN IN THIS PD. RELATIVELY MILD WEATHER IN THE THU-FRI TIME FRAME COURTESY PRESSURE OVER THE GRTLKS NOSING INTO MID MO VALLEY. TEMPS SHOULD WARM THEN THROUGH THE LABOR DAY WEEKEND INTO TUESDAY AS FLOW BECOMES MORE SRLY AND ANY BACKDOOR CDFNT APPEARS IT WILL STAY N/NE OF THE FCST AREA. AFTER MAX TEMPS IN LOW/MID 80S THU/FRI WARMED READINGS INTO MID/UPPER 80S SAT AND THEN MORE OF A PERSISTENCE BASED UPPER 80S TO AROUND 90 SUNDAY THROUGH TUESDAY. 850 MB TEMPS AROUND 20 MOVE TOWARD MO RIVER IN THIS TIME PERIOD PER LATEST GFS ENSEMBLE MEAN AND ECMWF...WITH MEX SEEMINGLY INFLUENCED TOO MUCH BY CLIMO. && .AVIATION... COLD FRONT FM AROUND SUX-OLU-GRI AT 1930Z SHOULD PUSH THROUGH AREA TNGT...WITH WINDS FCST TO SHIFT TO N AT OMA AND LNK AROUND 01Z BUT POSSIBLY NOT REACHING SERN CORNER OF NEBRASKA TIL 09Z-12Z. EXPECT CONVECTION TO INCREASE IN COVERAGE THROUGH EARLY EVENING WITH TSTMS MENTION IN OFK TAF TIL 02Z AND OMA AND LNK THRU 08Z. COULD BE BRIEF IFR CONDS IN TSTMS DUE TO HEAVY RAIN. LOW CLOUDS AND SOME LIGHT VSBY RESTRICTIONS EXPECTED BY WED MORNING BHND FRONT. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && CHERMOK/FOBERT
Hazardous weather outlook, Aug 28, 9:14 PM CDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 914 PM CDT TUE AUG 28 2007 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-291100- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 914 PM CDT TUE AUG 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND WEDNESDAY SCATTERED THUNDERSTORMS ALONG A FRONTAL BOUNDARY WILL ROLL ACROSS SOUTHEAST NEBRASKA AND EXTREME SOUTHWEST IOWA TONIGHT. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT OR WEDNESDAY. DEE
In the hours before
Local storm report, Aug 28, 5:34 PM CDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
534 PM CDT TUE AUG 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM TSTM WND GST TEKAMAH 41.78N 96.22W
08/28/2007 M63 MPH BURT NE ASOS
MEASURED BY ASOS.
&&
CHERMOKLocal storm report, Aug 28, 5:47 PM CDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
547 PM CDT TUE AUG 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND GST PRAGUE 41.31N 96.81W
08/28/2007 E60.00 MPH SAUNDERS NE TRAINED SPOTTER
SOME BRANCHES DOWN.
0543 PM TSTM WND GST 3 NW MONDAMIN 41.74N 96.06W
08/28/2007 E65.00 MPH HARRISON IA LAW ENFORCEMENT
SEMI TRAILER BLOWN OVER.
&&
CHERMOKLocal storm report, Aug 28, 6:01 PM CDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
601 PM CDT TUE AUG 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG 2 NE LITTLE SIOUX 41.83N 96.00W
08/28/2007 HARRISON IA CO-OP OBSERVER
LARGE TREE LIMB DOWN.
0542 PM TSTM WND GST SOLDIER 41.98N 95.78W
08/28/2007 E60.00 MPH MONONA IA TRAINED SPOTTER
1 SMALL TREE AND AT LEAST A FEW OTHER BRANCHES DOWN IN
TOWN.
&&
CHERMOKLocal storm report, Aug 28, 6:06 PM CDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
606 PM CDT TUE AUG 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM TORNADO UEHLING 41.73N 96.51W
08/28/2007 DODGE NE EMERGENCY MNGR
PROBABLE TORNADO DAMAGE...TREES AND POWER LINES
DOWNED...BATTING CAGE BLOWN DOWN...SHINGLES TORN OFF OF
HOUSES.
&&
CHERMOKLocal storm report, Aug 28, 6:14 PM CDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
614 PM CDT TUE AUG 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM TSTM WND GST MORSE BLUFF 41.43N 96.77W
08/28/2007 E60 MPH SAUNDERS NE TRAINED SPOTTER
SOME BRANCHES DOWN...DELAYED REPORT.
&&
CHERMOKLocal storm report, Aug 28, 6:47 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
647 PM CDT TUE AUG 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM TSTM WND GST 1 SE DUNLAP 41.84N 95.59W
08/28/2007 E60 MPH HARRISON IA TRAINED SPOTTER
NUMEROUS TREE BRANCHES DOWNED NEAR DUNLAP...INCLUDING ONE
AROUND 8 INCHES IN DIAMETER.
&&
CHERMOKThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 7:30 PM CDT | Severe Thunderstorm Warning | OAX | Saline | 31 min |
| Aug 29, 12:31 AM CDT | River Flood Warning | OAX | Saunders | 34 hr |
Nearby
Flash Flood Warnings in Nebraska, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.